MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number GS-R6ST1C95W
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: supply chain manager.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the patient was having a lower extremity angiogram via the left radial artery.At the end of the procedure the tr band was placed.While withdrawing the r2p destination slender, the sheath started to uncoil and became lodged in patient's radial artery.The patient needed to have an emergency cutdown to remove sheath.The dilator was in place for removal and the wire was used to remove sheath at the end of procedure.Additional information was received on 09jul2024: the patient was doing well; she went home later friday evening on 26jul2024.Additional information was received on 09aug2024: the pre-procedural condition of the patient was history of peripheral artery disease (pad) with known bypass.Initially they thought it was spasms, however after being completely anesthetized that did not help.They had to extend the cut down incision and dissect the radial artery to about 5-6cm proximal to the access point in order to release it from where it was stuck or hooked on the artery.The patient was doing well and went home that evening after a cut down and sheath removal.The estimated blood loss was less than 250cc.A 4mm balloon at the below knee (bk) pop anastomosis where the patient had a stenosis at her distal bypass.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide a correction to the date the additional information was received, previously it was inadvertently reported that the additional information was received on 09jul2024 when the correct date received was 29jul2024.Also to update section h3, and to provide the completed investigation results.One r2p sheath and dilator assembly was returned to terumo medical corporation for assessment.The sample was subject to visual analysis.The dilator is partially inserted into the sheath and cannot be removed.The sheath is fully separated, and the broken portion is 55.8cm long.The sheath is separated 74.2cm from the sheath hub.The sheath is stretched 10.7-25.4cm from the sheath hub.The sheath is flattened 53.9-64.1cm from the sheath hub.The sheath has kinks and uncoiling along the sheath.The complaint can be confirmed for sheath separation.The exact root cause cannot be determined.A meeting was held with the chief medical officer and determined the likely root cause is the sheath was withdrawn during resistance from a vessel spasm.Additionally, the user should have taken additional steps (sedation, vasodilation, warm compress) to alleviate the spasm before attempting removal of the sheath.The r2p ifu was reviewed, and it states: "caution: while inserting or withdrawing, if resistance is met, do not advance or withdraw the sheath until the cause of the resistance has been determined." review of dhr showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).
 
Event or Problem Description
Additional information was received on 29jul2024: the patient was doing well; she went home later friday evening on (b)(6) 2024.

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key20061206
Report Number1118880-2024-00126
Device Sequence Number20743089
Product Code DYB
UDI-Device Identifier00389701012384
UDI-Public(01)00389701012384(17)260701(10)0000486522
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model NumberGS-R6ST1C95W
Device Catalogue NumberGS-R6ST1C95W
Device Lot Number0000486522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date08/25/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4MM BALLOON.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown